Alert archive / Arkansas / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

September 8, 2015Ashley County, Arkansas

NWS Jackson, MS issued this special weather statement at Sep 8, 2015, 3:21 PM CDT for Ashley County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2015, 3:21 PM CDT (20:21 UTC)
Expired
Sep 8, 2015, 3:45 PM CDT
In force
24 min
Issued by
NWS Jackson, MS

County Ashley County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 170 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1293 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WWUS84 KJAN 082021
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE SEP 8 2015
 
ARZ074-082045-
ASHLEY AR-
321 PM CDT TUE SEP 8 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY UNTIL
345 PM CDT...

AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WILMOT...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILMOT AROUND 345 PM CDT.

LAT...LON 3317 9149 3311 9146 3301 9146 3301 9158
      3312 9164
TIME...MOT...LOC 2021Z 064DEG 5KT 3307 9153 

$$

17

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Sep 8, 10:01 AM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Sep 8, 10:01 AM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT TUE SEP 8 2015

.UPDATE...DECIDED TO BRIDGE POPS ACROSS THE NULL AREA OVER THE CENTRAL
SECTIONS OF THE CWA FOR THIS AFTERNOON. DESPITE COLD CORE LOW OVER
THE NORTH CENTRAL GULF PULLING AWAY TO THE SW...DEEPER TROPICAL
MOISTURE FILLING IN FROM AL SHOULD BE SUFFICIENT FOR HEATING TO
SPECKLE IN SOME ISOLATED CONVECTION BY LATE AFTERNOON. THE HRRR HAS
A SCENARIO SIMILAR TO THIS AS WELL. TEMPS AND THE REST OF THE
FORECAST APPEARS ON TRACK./26/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. AFTN/EVNG
SHRA/TSRA COVERAGE WILL BE SPARSE AND IT IS VERY UNLIKELY THAT A TAF
SITE WILL BE IMPACTED. THERE WILL BE THE TYPICAL PATCHY AREAS OF
MVFR CATEGORY FOG DURING THE 09-14Z TIME FRAME...PARTICULARLY IN THE
HBG AREA. /EC/

&&

.PREV DISCUSSION... /ISSUED 436 AM CDT TUE SEP 8 2015/

SHORT TERM...TODAY THOUGH WEDNESDAY NIGHT...THE UPPER LOW IS
CURRENTLY SITUATED DIRECTLY SOUTH OF THE CWA ALONG THE GULF COAST
THIS MORNING WITH A SMALL SURFACE LOW PRODUCING CONVECTION JUST TO
THE EAST OF THAT OFF THE COAST OF THE FLORIDA PANHANDLE. THERE IS
QUITE THE MID LAYER SHEAR AXIS VISIBLE WHEN LOOKING AT THE VAD WINDS
THIS MORNING. A 60-70 KT JET APPEARS TO BE OVER THE CWA THIS MORNING
VIA OTHER UPPER AIR ANALYSIS. THE CONVERGENT LEFT ENTRANCE REGION OF
THIS FEATURE WILL BE THE FOCUS OF ANY AFTERNOON CONVECTION TODAY. THE
MAJORITY OF MODELS SHOW THIS CONVECTION REMAINING EAST OF OUR AREA.
THEREFORE POPS ARE RELATIVELY LOW TODAY EXCEPT FOR ALONG THE MS/AL
BORDER WHICH MAY SEE AN ISOLATED SHOWER/STORM THIS AFTERNOON. HIGH
TEMPERATURES WILL BE ABOVE NORMAL AGAIN AND VERY SIMILAR TO
YESTERDAY.

ON WEDNESDAY, AN UPPER TROUGH WILL BEGIN MAKING ITS WAY EAST. THE
ASSOCIATED FRONT WILL APPROACH THE AREA BUT DO NOT REALLY EXPECT IT
TO ENTER THE CWA UNTIL WEDNESDAY NIGHT/THURSDAY MORNING. WEDNESDAY
POPS WILL CONTINUE TO VARY BASED ON THE TIMING OF THIS FRONT. AS OF
NOW, AFTERNOON CONVECTION IS STILL EXPECTED OUT AHEAD OF THE FRONT
AND WILL BE FOCUSED MOSTLY EAST OF I-55. THE POTENTIAL FOR HAZARDOUS
WEATHER APPEARS TO PRETTY LOW FOR THIS TIMEFRAME FOR NOW. /10/

LONG TERM...THURSDAY THROUGH MONDAY...A COOLER AND WETTER START TO
THE LONG TERM PERIOD IS EXPECTED THURSDAY AS UPPER LEVEL TROUGHING
LINGERS OVER OUR REGION. THIS TROUGH WILL COMBINE WITH A MOIST AIR
MASS WITH A PWAT AROUND 2 INCHES AND DAYTIME HEATING TO RESULT IN
NUMEROUS STORMS. THE CLOUD COVER AND ASSOCIATED RAIN DEVELOPMENT
WILL HELP HOLD AFTERNOON HIGHS IN THE MID TO UPPER 80S OVER MOST OF
OUR AREA. NORMAL AFTERNOON HIGHS RUN IN THE UPPER 80S. MODELS AGREE
THAT ANOTHER MORE POTENT SHORTWAVE WILL BEGIN DEEPENING A BROAD
TROUGH OVER THE EASTERN CONUS FRIDAY INTO SATURDAY. THE GFS REMAINS
WEAKER WITH THE SHORTWAVE AND UPPER LEVEL TROUGH THAN THE CANADIAN
AND ECMWF WHICH CLOSE A LOW OFF OVER THE GREAT LAKES REGION BY
SATURDAY MORNING. DECENT RAIN CHANCES ARE EXPECTED FRIDAY AS THE
DEEPENING UPPER LEVEL TROUGH IS EXPECTED TO SUPPORT A COLD FRONT
THAT IS EXPECTED TO DROP INTO OUR CWA FRIDAY BUT SIDING WITH THE
ECMWF/CANADIAN...A DRIER WEEKEND LOOKS TO BE ON TAP. THE COLD FRONT
IS EXPECTED TO CLEAR OUR CWA SATURDAY AFTERNOON. A >1020MB SURFACE
HIGH WILL DROP OVER THE CENTRAL PLAINS AND HELP USHER IN A COOLER
AND DRIER AIR MASS INTO OUR CWA. DEW POINTS WILL DROP INTO THE 50S
WITH PWATS KNOCKED DOWN TO AROUND ONE INCH. UPPER LEVEL TROUGHING
WILL CONTINUE OVER OUR REGION THROUGH MONDAY BUT THE SURFACE HIGH
WILL REMAIN CENTERED NORTH OF OUR CWA AS IT TRACKS ACROSS THE
TENNESSEE AND OHIO VALLEYS BY MONDAY. THIS WILL KEEP THE GULF
CLOSED LIMITING CONVECTIVE POTENTIAL OVER OUR CWA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  71  92  71 /  17  10  27  26
MERIDIAN      90  69  92  70 /  21  13  28  20
VICKSBURG     94  70  93  71 /  17   6  29  34
HATTIESBURG   92  71  92  71 /  25  16  27  17
NATCHEZ       93  71  92  71 /  21   9  23  28
GREENVILLE    95  72  91  72 /   9   9  37  47
GREENWOOD     94  71  92  71 /  13   7  33  43

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

26/EC
Hazardous weather outlook, Sep 8, 2:34 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT TUE SEP 8 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
234 PM CDT TUE SEP 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Sep 8, 2:52 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 PM CDT TUE SEP 8 2015

LAZ007-008-082015-
MOREHOUSE LA-WEST CARROLL LA-
252 PM CDT TUE SEP 8 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES UNTIL 315 PM CDT...

AT 251 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR JONES...OR 9 MILES SOUTH OF WILMOT...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  JONES AROUND 305 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.

LAT...LON 3299 9172 3301 9161 3301 9148 3289 9144
      3281 9164
TIME...MOT...LOC 1951Z 072DEG 16KT 3292 9155

17
Special weather statement, Sep 8, 2:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT TUE SEP 8 2015

LAZ015-023-082030-
RICHLAND LA-FRANKLIN LA-
255 PM CDT TUE SEP 8 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FRANKLIN AND
CENTRAL RICHLAND PARISHES UNTIL 330 PM CDT...

AT 255 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HOLLY RIDGE...OR NEAR RAYVILLE...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RAYVILLE AROUND 305 PM CDT.
  ARCHIBALD AROUND 315 PM CDT.
  MANGHAM AROUND 320 PM CDT.

LAT...LON 3252 9163 3239 9157 3230 9179 3251 9185
TIME...MOT...LOC 1955Z 072DEG 16KT 3244 9169

17
Special weather statement, Sep 8, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CDT TUE SEP 8 2015

ARZ074-082045-
ASHLEY AR-
321 PM CDT TUE SEP 8 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY UNTIL
345 PM CDT...

AT 321 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER WILMOT...MOVING SOUTHWEST AT 5 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILMOT AROUND 345 PM CDT.

LAT...LON 3317 9149 3311 9146 3301 9146 3301 9158
      3312 9164
TIME...MOT...LOC 2021Z 064DEG 5KT 3307 9153

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 2:52 PM CDTSpecial Weather StatementJANWest Carroll23 min
Sep 8, 2:55 PM CDTSpecial Weather StatementJANRichland35 min

Nearby

Special Weather Statements in Arkansas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.